Arkansas, 2007

Drought in Arkansas, August 1 to 31, 2007

August 1 to 31, 2007 · NWS MEG · 12 events in 12 counties and zones

Below normal rainfall during the month of August, brought severe(D2) to extreme(D3) conditions to portions of East Arkansas.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Below normal rainfall during the month of August, brought severe(D2) to extreme(D3) conditions to portions of East Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 1, 6:22 PM CST, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 1, 6:22 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
722 PM CDT WED AUG 1 2007

.DISCUSSION...

ONLY A FEW ISOLATED SHOWERS REMAIN OVER THE FORECAST AREA EARLY
THIS EVENING. ANTICIPATE THE SHOWERS TO PERSIST THROUGH ABOUT 9
PM. WILL UPDATE THE FORECAST AND REMOVE AFTERNOON WORDING. NO
OTHER CHANGES NEEDED AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 319 PM CDT WED AUG 1 2007/

DISCUSSION...

TEMPERATURES IN THE MID AND UPPER 90S HAVE RESULTED IN SURFACE
BASED CAPES BETWEEN 1500 AND 3500 J/KG ACROSS MUCH OF THE MID-
SOUTH THIS AFTERNOON. THIS INSTABILITY HAS COMBINED WITH AVAILABLE
MOISTURE AND AN INVERTED SURFACE TROUGH ALONG THE MS RIVER TO
CAUSE ISOLATED SHOWERS AND THUNDERSTORMS. THINK THE SHOWERS AND
STORMS WILL DISSIPATE WITH SUNSET LEAVING MOSTLY CLEAR BUT HAZY
SKIES.

MUCH THE SAME WEATHER WILL CONTINUE THE NEXT COUPLE OF DAYS...
CONTINUED HOT AND HAZY. WILL ONCE AGAIN MENTION ISOLATED AFTERNOON
SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. BY FRIDAY...THE NAM
INDICATES UPPER LEVEL HEIGHTS BEGINNING TO INCREASE OVER THE
MID-SOUTH. THIS SHOULD HELP TO SUPPRESS CONVECTION...THUS WILL
KEEP POPS FRIDAY TOO LOW TO MENTION IN THE FORECAST. HOWEVER...IF
HEIGHTS DO NOT BUILD AS MUCH AS FORECAST...A SMALL CHANCE OF
THUNDERSTORMS MAY NEED TO BE ADDED TO FRIDAYS FORECAST.

FOR THE WEEKEND INTO NEXT WEEK...STRONG HIGH PRESSURE ALOFT IS
FORECAST TO BUILD INTO THE MID-SOUTH FROM THE WEST. THIS SPELLS
RAIN-FREE AND HOT WEATHER WITH HEAT ADVISORIES POSSIBLE SOMETIME
DURING THIS TIME PERIOD. ONE FLY IN THE OINTMENT IS THE TROPICAL
DISTURBANCE OVER THE NORTHERN GULF. THE GFS AND NAM ARE BRINGING
THIS SYSTEM TOWARD THE NORTHWEST INTO LA / SOUTH OR CENTRAL MS.
ATTM...PREFER THE THE ECMWF WHICH KEEPS THE ASSOCIATED MOISTURE
NEARLY STATIONARY FOR A DAY OR SO...THEN MOVES IT EASTWARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  77  97  78  97 /  10  20  10  10
MKL  70  96  70  96 /  10  20  10  10
JBR  73  95  74  96 /  10  20  10  10
TUP  74  95  74  95 /  10  20  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

AC
Hazardous weather outlook, Aug 1, 2:03 AM CST, 20 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
303 AM CDT WED AUG 1 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
303 AM CDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE HOTTEST AIR OF THE SEASON WILL LIKELY MOVE INTO THE MIDSOUTH BY
THE END OF THIS WEEK. AFTERNOON TEMPERATURES IN THE MID TO UPPER
90S AND HIGH HUMIDITY WILL YIELD HEAT INDICES NEAR 105 DEGREES.
HEAT ADVISORIES MAY BE NEEDED FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 5:11 PM CST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
611 PM CDT WED AUG 1 2007

TNZ090-091-012345-
HARDEMAN TN-MCNAIRY TN-
611 PM CDT WED AUG 1 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...HARDEMAN AND MCNAIRY
COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF POCAHONTAS AT 611 PM
CDT...MOVING WEST AT 5 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN HARDEMAN AND MCNAIRY COUNTIES...INCLUDING THE CITIES OF
BOLIVAR AND SELMER...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 645 PM CDT.
Special weather statement, Aug 1, 5:24 PM CST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
624 PM CDT WED AUG 1 2007

TNZ088-020000-
SHELBY TN-
624 PM CDT WED AUG 1 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...SHELBY COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 13 MILES SOUTHEAST OF LAKELAND AT 624 PM CDT...
MOVING WEST AT 5 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT...
GERMANTOWN AND MIDTOWN MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 700 PM CDT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 drought. Local standard time, as filed.

Drought, Clay

When
August 1, 11:00 PM CST to August 31, 10:59 PM CST
Where
Clay forecast zone
Reported by
Other Federal Agency
Coordinates
36.368, -90.417 (the zone’s center; the record gives no point)

Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.

Drought, Craighead

When
August 1, 11:00 PM CST to August 31, 10:59 PM CST
Where
Craighead forecast zone
Reported by
Other Federal Agency
Coordinates
35.831, -90.633 (the zone’s center; the record gives no point)

Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.

Drought, Crittenden

When
August 1, 11:00 PM CST to August 31, 10:59 PM CST
Where
Crittenden forecast zone
Reported by
Other Federal Agency
Coordinates
35.208, -90.309 (the zone’s center; the record gives no point)

Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.

Drought, Cross

When
August 1, 11:00 PM CST to August 31, 10:59 PM CST
Where
Cross forecast zone
Reported by
Other Federal Agency
Coordinates
35.296, -90.771 (the zone’s center; the record gives no point)

Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.

Drought, Greene

When
August 1, 11:00 PM CST to August 31, 10:59 PM CST
Where
Greene forecast zone
Reported by
Other Federal Agency
Coordinates
36.118, -90.559 (the zone’s center; the record gives no point)

Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.

Drought, Lawrence

When
August 1, 11:00 PM CST to August 31, 10:59 PM CST
Where
Lawrence forecast zone
Reported by
Other Federal Agency
Coordinates
36.041, -91.107 (the zone’s center; the record gives no point)

Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.

Drought, Lee

When
August 1, 11:00 PM CST to August 31, 10:59 PM CST
Where
Lee forecast zone
Reported by
Other Federal Agency
Coordinates
34.781, -90.782 (the zone’s center; the record gives no point)

Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.

Drought, Mississippi

When
August 1, 11:00 PM CST to August 31, 10:59 PM CST
Where
Mississippi forecast zone
Reported by
Other Federal Agency
Coordinates
35.764, -90.054 (the zone’s center; the record gives no point)

Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.

Drought, Phillips

When
August 1, 11:00 PM CST to August 31, 10:59 PM CST
Where
Phillips forecast zone
Reported by
Other Federal Agency
Coordinates
34.428, -90.848 (the zone’s center; the record gives no point)

Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.

Drought, Poinsett

When
August 1, 11:00 PM CST to August 31, 10:59 PM CST
Where
Poinsett forecast zone
Reported by
Other Federal Agency
Coordinates
35.574, -90.663 (the zone’s center; the record gives no point)

Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.

Drought, Randolph

When
August 1, 11:00 PM CST to August 31, 10:59 PM CST
Where
Randolph forecast zone
Reported by
Other Federal Agency
Coordinates
36.342, -91.028 (the zone’s center; the record gives no point)

Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.

Drought, St. Francis

When
August 1, 11:00 PM CST to August 31, 10:59 PM CST
Where
St. Francis forecast zone
Reported by
Other Federal Agency
Coordinates
35.022, -90.748 (the zone’s center; the record gives no point)

Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57777, 57778, 57779, 57780, 57782, 57783, 57784, 57785, 57787, 57788, 57789, 57791.